MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV BLOOD COLLECTION; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV BLOOD COLLECTION; INTRAVASCULAR CATHETER
Model Number 386810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd cathena¿ safety iv blood collection was defective.The following information was provided by the initial reporter: it was reported defective catheter.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation?: yes.D9: returned to manufacturer on: 12/24/2021.H6: investigation: two photos and one sample were received by our quality team for evaluation.From the photos, the team observed that the needle was bent at the location between the adapter luer end and tip shield.From the sample, the needle was bent at the location between the adapter luer end and tip shield at a deflection angle of approximately 45 degrees from the central axis.A horizontal stretch mark was observed on the bottom web at the bent area.When the package was peeled open, there was a complete seal transfer observed at the whole circumference of the sealing area.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.From the returned sample, the needle was bent at the location between adapter luer end and tip shield.Given the deflection angle of -45 degrees from the central axis, if this defect occurred primary packaging process (during the loading of the assembled needle into the blister pack and seal), part of the needle will most likely lie out of the blister pocket and caused the sealing issue.However, it was observed that there was a complete sealing transfer from the top web to the bottom web in the returned sample.Also, the returned sample was subjected to the vision inspection system at the primary packaging line and was rejected by the vision system.A horizontal stretch mark was found on the bottom web at the bent area, which was most likely created during the bending.All these indicated that the bend most likely occurred after the primary packaging process, and naturally, after the assembly process.The secondary packaging is a manual process handled by the production operators.Based on the verbatim, the returned sample was the only defective piece found in this batch received by the customer.The packaging configuration for this catalog is three unit-packages joined together in a row, so if the needle was bent by the operators during insertion into the dispenser box, it would be very unlikely that there was only one defective piece.The bend was very unlikely to happen after the dispenser box was packed into the shipper box, with the verbatim confirming that there was no dent or damage found on the dispenser box.Upon review of the manufacturing process, no process was found to be able to cause the bent defect found on the returned sample, therefore the root cause could not be established.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV BLOOD COLLECTION
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12964970
Report Number8041187-2021-01034
Device Sequence Number11905283
Product Code FOZ
UDI-Device Identifier00382903868100
UDI-Public00382903868100
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number386810
Device Catalogue Number386810
Device Lot Number1081360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown